MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Perforation of Vessels (2135)
Date of Event 10/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(6) study.It was reported that a vessel perforation and hematoma occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a watchman flx laa closure device & delivery system (wds) were prepared.The was inserted through a 16f 40 centimeter sheath in the groin.After an initial fluoroscopy image was taken with the was and the pigtail catheter, the physician found the anatomy of the patient unsuitable for implantation.The anatomy was such that the implantable depth was at a right angle from the sheath approach.Two transseptal puncture locations were tried but neither provided access to properly implant the device.The sheath was removed and the patient was transferred to recovery.While in recovery the patient experienced chest pain.Scans revealed bleeding in the thoracic and abdominal cavities originating from the inferior vena cava.The patient was taken off anticoagulants and moved to the post anesthesia care unit for monitoring.The direct cause is unclear according to the physician; however, it was assumed that a vessel tear may have occurred while removing the sheaths.There were no further reported patient complications and the patient is expected to make a full recovery.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12647225
Report Number2134265-2021-12971
Device Sequence Number13806898
Product Code DQY
UDI-Device Identifier08714729965701
UDI-Public08714729965701
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/25/2024
Device Model NumberM635TU70010
Device Catalogue NumberM635TU70010
Device Lot Number0027038916
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2021
Initial Report FDA Received Date10/18/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR